Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 299, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 14, 2011, 7:10 PM EST for Mahoning County, Trumbull County, Ohio. It was in force for 35 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2011, 7:10 PM EST (00:10 UTC)
- Expired
- Nov 14, 2011, 7:45 PM EST
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 7:14 PM EST | TSTM WND DMG | Newton Falls, OH | A FEW TREES DOWN. |
| Nov 14, 7:14 PM EST | HAIL 1 | Newton Falls, OH | |
| Nov 14, 7:15 PM EST | TSTM WND DMG | Niles, OH | LARGE LIMBS DOWN. |
| Nov 14, 7:20 PM EST | HAIL 1 | Warren, OH | |
| Nov 14, 7:25 PM EST | TSTM WND DMG | Hubbard, OH | SOME LARGE LIMBS DOWN. |
| Nov 14, 7:25 PM EST | HAIL 1 | Hubbard, OH | PENNY TO QUARTER SIZE. |
| Nov 14, 7:25 PM EST | HAIL 1 | Mineral Ridge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 3:29 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
773
WUUS51 KCLE 150010
SVRCLE
OHC099-155-150045-
/O.NEW.KCLE.SV.W.0299.111115T0010Z-111115T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MAHONING COUNTY IN NORTHEAST OHIO
SOUTHERN TRUMBULL COUNTY IN NORTHEAST OHIO
* UNTIL 745 PM EST
* AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEWTON FALLS...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARREN...
YOUNGSTOWN...
NILES...
CORTLAND...
CANFIELD...
HUBBARD...
CAMPBELL...
BOARDMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4098 8051 4099 8100 4101 8101 4134 8100
4132 8051
TIME...MOT...LOC 0011Z 279DEG 48KT 4117 8095
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 6:59 PM EST, 11 minutes earlier.
Area forecast discussion, Nov 14, 6:59 PM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 659 PM EST MON NOV 14 2011 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. A FEW TROFS OR COLD FRONTS WILL MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATED TO REMOVE SOME OF THE COUNTIES FROM THE TORNADO WATCH. A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING. A VERY GOOD THREAT OF SEVERE WEATHER WITH WIND...HAIL AND SOME TORNADOES. PLENTY OF SHEAR. AT THIS TIME IT LOOKS TO BE ORGANIZING INTO MORE OF A LINE...WIND COULD BE THE MAIN CULPRIT. WITH IT QUICK MOVEMENT RAINFALL SHOULD NOT BE A REAL BIG ISSUE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... IT IS A TOUGH FORECAST FOR TUESDAY THROUGH WEDNESDAY WITH FRONTS/TROF MOVING THROUGH AT TIMES. RIDGE BUILDS FOR TUESDAY MORNING AND THEN A TROF MOVE THROUGH TUESDAY AFTERNOON AND EVENING. MORE RIDGING FOR WEDNESDAY EVEN WITH COLD AIR MOVING IN AT 850 MB. LATE WEDNESDAY NIGHT AND INTO THURSDAY THE MOISTURE GET BETTER AND WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE NEAR 19C. THUNDER MAY BE POSSIBLE AS PLENTY OF COLD AIR AT 500 MB. AT THIS TIME WILL NOT MENTION THUNDER. HIGH PRESSURE THEN BUILDS IN FOR FRIDAY AND FRIDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE EXTENDED SECTION WILL START WITH HIGH PRESSURE OVER MUCH OF THE FORECAST AREA. THE HIGH PRESSURE CENTER WILL PUSH EAST AS A STORM SYSTEM DEVELOPS OVER THE UPPER MISSISSIPPI VALLEY. WARM AIR ADVECTION IN ADVANCE OF THIS SYSTEM MAY BRING SCATTERED SHOWERS OVER THE AREA SATURDAY AND SATURDAY NIGHT. THE COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL SWEEP THROUGH THE REGION SUNDAY BRINGING WIDESPREAD SHOWERS TO THE REGION. THE 12Z RUN OF THE GFS SHOWS THE FRONT STALLING AROUND THE OHIO RIVER SUNDAY NIGHT RETURNING AS A WARM FRONT MONDAY INTO TUESDAY. I WILL KEEP CHC POPS OVER THE EXTENDED PERIOD AS MOVEMENT AND TIMING OF THESE SYSTEMS WILL BE DIFFICULT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... LINE OF SHOWERS/THUNDERSTORMS EXTENDING FROM GKJ TO MFD TO MNN AND PUSHING SOUTHEAST. WINDS AHEAD OF THE LINE ARE GUSTING TO 30-35 KNOTS OR SO AND HAVE HAD SIMILAR GUSTS FROM WITHIN THE CONVECTION. CLE HAD GUSTED TO 42 KNOTS WITH THE CONVECTION. WINDS DIMINISH AFTER THE CONVECTION AND WILL QUICKLY COME BACK AROUND TO THE SOUTHWEST. LOT OF UNCERTAINTY AS TO WHAT WILL TAKE PLACE TONIGHT. GUIDANCE NOT REALLY HITTING ANY LOW CIGS OR VSBYS EXCEPT MAYBE THE SOUTHEAST. HESITANT TO KEEP A VFR NIGHT FOR TOL/FDY/CLE WITH THE RAIN THAT JUST WENT THROUGH AND LIGHT WINDS OVERNIGHT. SO TAFS HAVE EITHER MVFR TO IFR VSBYS OR CEILINGS DEVELOPING...IMPROVING TUESDAY MORNING. SOUTHEAST SITES MAY JUST KEEP NON-VFR CIGS. WEAK HIGH PRESSURE FOR TUESDAY AND NEXT COLD FRONT TO COME THROUGH TUESDAY NIGHT. .OUTLOOK...AREAS OF NON VFR POSSIBLE TUESDAY NIGHT ACROSS THE SOUTHEAST...AND THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY ACROSS NE OH/NW PA. && .MARINE... THE 12Z RUN OF THE MODELS CONTINUE TO SHOW A WIND MAX MOVING AHEAD OF THE LOW PRESSURE CENTER AS IT PUSHES THROUGH THE GREAT LAKES REGION THIS EVENING. SOUTHWEST WINDS AROUND 25 KNOTS ARE POSSIBLE THIS EVENING SO I WILL KEEP SMALL CRAFT ADVISORY UNTIL 06Z. WINDS WILL DECREASE AFTER MIDNIGHT. SOUTHWEST FLOW WILL CONTINUE THROUGH TUESDAY NIGHT UNTIL ANOTHER COLD FRONT MOVES ACROSS THE LAKE WEDNESDAY MORNING BRINGING A NORTHWEST SHIFT TO THE WINDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LEZ142>149. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...GARNET AVIATION...OUDEMAN MARINE...GARNET
Hazardous weather outlook, Nov 14, 3:48 PM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EST MON NOV 14 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-152100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 348 PM EST MON NOV 14 2011 ...TORNADO WATCH 880 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. AHEAD OF THE THUNDERSTORMS WINDS MAY GUST UP TO 40 MPH THIS EVENING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME FLOODING OF ROADS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-152100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 348 PM EST MON NOV 14 2011 ...TORNADO WATCH 880 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-152100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 348 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 14, 2:17 PM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 217 PM EST MON NOV 14 2011 OHZ012-014-089-141945- ASHTABULA INLAND-ASHTABULA LAKESHORE-LAKE- 217 PM EST MON NOV 14 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LAKE AND NORTHERN ASHTABULA COUNTIES UNTIL 245 PM EST... AT 211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GENEVA...OR 10 MILES WEST OF ASHTABULA... MOVING EAST AT 60 MPH. SMALL HAIL UP TO THE SIZE OF DIMES AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ASHTABULA NORTH KINGSVILLE CONNEAUT. THE TOWNS OF GENEVA-ON-THE-LAKE AND EDGEWOOD ARE ALSO IN THE PATH OF THIS STORM. OUDEMAN
Special weather statement, Nov 14, 2:43 PM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 243 PM EST MON NOV 14 2011 PAZ001-002-142030- NORTHERN ERIE-SOUTHERN ERIE- 243 PM EST MON NOV 14 2011 ...SPECIAL WEATHER STATEMENT FOR ERIE COUNTY UNTIL 330 PM EST... AT 238 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBION...OR 19 MILES EAST OF ASHTABULA...MOVING EAST AT 70 MPH. WIND GUSTS TO 40 MPH...SMALL HAIL AND SOME LOCALLY HEAVY RAIN COULD OCCUR. SOME LOCATIONS COULD RECEIVE UP TO AN INCH OF RAIN IN A SHORT TIME CAUSING SOME PONDING OF WATER ON ROADS. MOTORISTS WILL HAVE TO USE CAUTION IF THEY ENCOUNTER HIGH WATER. KIELTYKA
Local storm report, Nov 14, 4:16 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL HASKINS 41.46N 83.70W
11/14/2011 E1.50 INCH WOOD OH TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZE HAIL.
&&
KIELTYKALocal storm report, Nov 14, 6:05 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
605 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PERRYSBURG 41.55N 83.62W
11/14/2011 E0.75 INCH WOOD OH TRAINED SPOTTER
0521 PM HAIL 5 N ALBION 41.96N 80.36W
11/14/2011 E0.88 INCH ERIE PA PUBLIC
0526 PM HAIL BAY VILLAGE 41.49N 81.93W
11/14/2011 E0.88 INCH CUYAHOGA OH PUBLIC
&&
KIELTYKALocal storm report, Nov 14, 7:01 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
701 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL MORRAL 40.69N 83.21W
11/14/2011 E0.88 INCH MARION OH PUBLIC
&&
KIELTYKALocal storm report, Nov 14, 7:06 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
706 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG KENT 41.15N 81.36W
11/14/2011 PORTAGE OH PUBLIC
LARGE LIMBS DOWN.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 7:22 PM EST | Areal Flood Advisory | CLE | Mahoning, Trumbull | 3 hr |
| Nov 14, 7:57 PM EST | Areal Flood Advisory | CLE | Holmes, Stark, Wayne | 4 hr |
| Nov 14, 9:17 PM EST | River Flood Warning | CLE | Marion | 43 hr |
| Nov 14, 10:57 PM EST | River Flood Warning | CLE | Lake | 9 hr |
| Nov 15, 7:19 AM EST | River Flood Warning | CLE | Hancock | 8 hr |
| Nov 15, 3:49 PM EST | River Flood Warning | CLE | Trumbull | 17 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.